Alabama, 2012

Hail and Damaging Wind in Alabama, May 30, 2012

May 30, 2012 · NWS MOB · 5 events in 3 counties and zones

Thunderstorms developed across southwest Alabama and produced large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms developed across southwest Alabama and produced large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at May 30, 11:55 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, May 30, 11:55 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
1255 PM CDT WED MAY 30 2012

.AVIATION...[18Z ISSUANCE]...ADDED TEMPO GROUPS FOR ALL TERMINAL
SITES FROM 23Z THIS AFTERNOON THROUGH 03Z THIS EVENING FOR AFTERNOON
AND EVENING THUNDERSTORMS FORMING ALONG A WELL DEFINED SEABREEZE
FRONT NEAR THE I-10 CORRIDOR STRETCHING NW INTO INTERIOR SECTIONS OF
SW AL AND SE MS...MOVING SOUTHWARD TOWARDS THE COAST. THUNDERSTORMS
COULD EASILY LINGER INTO THE LATE EVENING AND OVERNIGHT HOURS. SOME
STORMS MAY BE STRONG OR SEVERE WITH WIND GUSTS OF 35 KNOTS OR
HIGHER. THERE IS A MODERATE RISK FOR WET MICROBURSTS FOR THE
FORECAST AREA TODAY. OTHERWISE...VFR CONDITIONS WITH SCT TO BKN
CUMULUS WITH CLOUD BASES AROUND 3.5K FT. WINDS WILL BECOME SOUTHWEST
AT 10 TO 15 KTS THIS AFTERNOON THROUGH 02Z THIS EVENING DIMINISHING
TO 5 KNOTS OR LESS OVERNIGHT AND EARLY THU. 32/EE

&&

.SHORT TERM [TODAY AND TONIGHT]...ISOLATED CONVECTION IS FINALLY
ENDING ACROSS THE CWA EARLY THIS MORNING AS AN ELONGATED SHORTWAVE
EXTENDING FROM THE SOUTHERN APPALACHIANS TO S CTRL ALABAMA SHIFTS
EAST. A FEW ISOLATED STORMS WILL STILL BE POSSIBLE OVER COASTAL
ESCAMBIA/SANTA ROSA COUNTIES THROUGH 6AM DUE TO OUTFLOW BOUNDARIES.
MEANWHILE...WATER VAPOR IMAGERY REVEALS ANOTHER SHORTWAVE AND
RESULTANT MCS CURRENTLY OVER EASTERN OKLAHOMA AND NORTHEAST TEXAS
THAT WILL BE APPROACHING OUR AREA LATER THIS AFTERNOON. MEANWHILE...
MUCH DRIER AIR IS FORECAST TO FILTER INTO OUR NORTHEAST ZONES DURING
THE DAY TODAY...LOWERING PRECIPITABLE WATER (PW) VALUES DOWN TO 1-1.1
INCHES. THIS WILL ALLOW FOR DEWPOINTS TO MIX OUT INTO THE UPPER 50S
AND LOWER 60S. FURTHER SOUTH AND WEST ACROSS THE REST OF THE FORECAST
AREA...PW'S ARE EXPECTED TO REMAIN AROUND 1.5 INCHES. A RATHER SHARP
LOW LEVEL THETA-E GRADIENT IS EXPECTED TO TAKE SHAPE ACROSS THE
REGION FROM ROUGHLY CHOCTAW COUNTY SOUTHEAST TOWARD THE AL/FL STATE
LINE. THIS BOUNDARY WILL BE FURTHER ENHANCED LATE IN THE AFTERNOON BY
THE INLAND MOVING SEABREEZE...USHERING IN UPPER 60 TO LOW 70
DEWPOINTS AND ALLOWING MLCAPES TO RISE TO 2000-2500 J/KG ALONG AND
TO THE SOUTH OF THE BOUNDARY. THIS BOUNDARY COMBINED WITH THE PROGGED
INSTABILITY AND THE APPROACH OF THE AFOREMENTIONED SHORTWAVE/REMNANT
MCS ALL SUGGEST THE DEVELOPMENT OF SCATTERED AFTERNOON THUNDERSTORMS
ACROSS INLAND SE MS...SW AL...AND THE W FL PANHANDLE WITH ISOLATED TO
LITTLE ACTIVITY FURTHER NE ACROSS S CTRL AL. THIS SCENARIO HAS
SUPPORT FROM THE 4KM SPC AND NSSL WRF...AS WELL AS OUR LOCAL WRF-NMM.
IN FACT...THE 4 KM SPC WRF SUGGESTS THE POTENTIAL FOR ANOTHER MCS TO
DEVELOP OVER CENTRAL MS TODAY THAT WOULD SPREAD INTO OUR WESTERN
ZONES LATE THIS AFTN. THIS IS A SCENARIO WE WILL HAVE TO WATCH.
1000-700 MB LAPSE RATES ARE FORECAST TO BE SLIGHTLY STEEPER
TODAY...APPROACHING 9.3-9.4 C/KM. WET BULB PROFILES FROM BUFR
SOUNDINGS OVER THE SW PORTION OF THE CWA SHOW POTENTIAL DOWNDRAFTS
APPROACHING 25F COOLER THAN SFC TEMPS.

THEREFORE...THERE WILL BE THE THREAT OF ISOLATED SEVERE
DOWNBURSTS...SIMILAR TO WHAT WE SAW YESTERDAY AFTERNOON AND EVENING.
THIS AFTERNOON'S WET MICROBURST RISK IS HIGH ACROSS INLAND SOUTHEAST
MISSISSIPPI...COASTAL ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.

WILL CARRY SMALL POPS THROUGH TONIGHT TO ACCOUNT FOR ANY LINGERING
CONVECTION IN THE GENERAL WNW MID TO UPPER FLOW.

WE WILL ALSO CONTINUE TO GO ABOVE MAV GUIDANCE ON HIGH TEMPS ALONG
THE SOUTHERN PORTION OF THE FORECAST AREA WITH 1000-850MB
THICKNESSES ONCE AGAIN PROGGED NEAR 1435M. MID 90S ARE EXPECTED OVER
MUCH OF THE AREA...WITH A FEW UPPER 90S POSSIBLE. UPPER 80S TO LOWER
90S ARE EXPECTED AT THE BEACHES. THESE TEMPS WILL ONCE AGAIN PUT
RECORDS IN JEOPARDY (94 PNS/97 MOB). LOWS WILL CONTINUE IN THE MUGGY
UPPER 60S TO LOWER 70S. 34/JFB

THURSDAY AND THURSDAY NIGHT...UPPER LEVEL TROF AND FRONTAL BOUNDARY
BEGINS AN EASTWARD ADVANCEMENT OUT OF THE PLAINS. AS H85-H30 DEEP
LAYER LIFT INCREASES AND OPERATES ON PRECIPITABLE WATER VALUES FROM
1.3-1.6 INCHES...PROBABILITIES OF PRECIPITATION WILL EQUATE TO
SCATTERED COVERAGES OVER THE NORTHERN HALF OF ZONES BY THURSDAY
AFTERNOON CONTINUING INTO THE EVENING. PERCENTAGES TRENDING HIGHER BY
DAYBREAK FRIDAY AS THE BEST DEEP LAYER LIFT CENTERS OVER THE FORECAST
AREA AND FRONT CLOSES IN. A SLIGHT CHANCE OF ORGANIZED SEVERE STORMS
ASSOCIATED WITH THIS SYSTEM IS DRAPED FROM THE OHIO RIVER VALLEY
THROUGH THE LOWER MISSISSIPPI RIVER DELTA BACK INTO EASTERN TEXAS.
ALTHOUGH THE SLIGHT RISK ZONE IS JUST WEST OF THE FORECAST AREA...WE
FIND THE 1000-700 MB LAPSE RATES RANGING FROM 8-9C/KM THURSDAY
AFTERNOON AND THIS SUPPORTS SOME STRONG STORMS CONSIDERING THE DEGREE
OF MOISTURE PRESENT. A FEW STORMS COULD BECOME BRIEFLY SEVERE WITH
DAMAGING WINDS IN EXCESS OF 60 MPH IN ANY OF THESE.

.LONG TERM [FRIDAY THROUGH TUESDAY]...IT APPEARS...WITH THE EASTWARD
PROGRESSION OF THE UPPER TROF INTO THE SOUTHEAST THROUGH THE DAY
FRIDAY...THERE WILL BE ENOUGH SUPPORT FOR FRONTAL PASSAGE BY FRIDAY
EVENING. RAIN CHANCES END WITH THE FRONT FRIDAY EVENING. SATURDAY
LOOKS NICE AND DRIER. WE BEGIN THE 2ND DAY OF JUNE WITH A REFRESHING
SATURDAY AM WITH LOWS IN THE MID/UPPER 50S OVER THE INTERIOR TO MID
60S CLOSER TO THE BEACHES. HIGH TEMPERATURES SATURDAY CLOSER TO
CLIMATOLOGY IN THE UPPER 80S ON AVERAGE ALONG WITH LOWER DEWPOINTS.
DAILY HIGHS MOVING BACK TO SEVERAL DEGREES ABOVE CLIMO SUNDAY THROUGH
TUESDAY WITH HIGH PRESSURE OVER THE GULF BRINGING WEST TO SOUTHWEST
WINDS. LOW TEMPERATURES ALSO MODERATING. A CHANCES OF PRECIPITATION
BACK UP TO AROUND 30% BY TUESDAY AS DEEP UPPER TROF OVER THE EAST
COAST...COMBINED WITH UPPER RIDGE NOSING NORTHWARD THROUGH THE
PLAINS ALLOWS MID LEVEL IMPULSES TO SWING SOUTHEAST THROUGH THE
REGION...HELPING TO INITIATE CONVECTION. /10

&&

.AVIATION (12Z ISSUANCE)...PREDOMINATE VFR CONDITIONS ARE EXPECTED
THROUGH THE TAF PERIOD. SCATTERED CONVECTION POSSIBLE AT THE
FORECAST TERMINALS FROM 18Z THROUGH ABOUT 03Z. BRIEF MVFR/IFR
CONDITIONS POSSIBLE IN THE CONVECTION ALONG WITH STRONG DOWNBURST
WINDS. PATCHY MVFR/IFR FOG POSSIBLE DURING THE EARLY MORNING
HOURS...ESPECIALLY IN PLACES THAT RECEIVE RAINFALL TODAY.

&&

.MARINE...A LIGHT TO OCCASIONALLY MODERATE SOUTHWEST FLOW IS
EXPECTED THROUGH TONIGHT AS A SURFACE TROUGH PERSISTS OVER THE
SOUTHEAST STATES AND WEAK HIGH PRESSURE REMAINS IN PLACE OVER THE
CENTRAL GULF. WINDS ARE EXPECTED TO RELAX THIS MORNING...BUT
INCREASE TO NEAR 15 KT AGAIN THIS AFTERNOON ESPECIALLY NEAR SHORE. A
SOUTHWEST FLOW CONTINUES INTO THU-FRI IN ADVANCE OF AN APPROACHING
COLD FRONT FROM THE WEST. WINDS ARE FORECAST TO REACH EXERCISE
CAUTION LEVELS THURSDAY NIGHT AHEAD OF THE FRONT. THE FRONT IS
FORECAST TO PUSH THROUGH THE MARINE AREA EARLY SATURDAY MORNING WITH
A LIGHT OFFSHORE FLOW DEVELOPING IN THE WAKE OF THE BOUNDARY. THE
OFFSHORE FLOW WILL BE SHORT LIVED AS THE FRONT DISSIPATES AND WEAK
HIGH PRESSURE DEVELOPS OVER THE FL PENINSULA...BRINGING THE RETURN
OF A LIGHT ONSHORE FLOW. SEAS WILL GENERALLY BE 2-4 FT THROUGH THE
END OF THE WEEK AND 1-2 FEET THIS WEEKEND. 34/JFB

&&

.FIRE WEATHER...MINIMUM HUMIDITY TODAY LOWEST OVER THE NORTHEAST
ZONES AND 35 TO 45% FROM SOUTHEAST MS INTO THE INTERIOR NORTHERN
FLORIDA PANHANDLE. 50-55% ALONG THE COAST. DEEP MIXED LAYERS WILL
RESULT IN GOOD TO EXCELLENT DAILY DISPERSION. ISOLATED TO SCATTERED
THUNDERSTORMS WILL CONTAIN...AT TIMES...FREQUENT LIGHTNING ACTIVITY
LEVELS AND BRIEF STRONG WIND GUSTS OF VARYING DIRECTION IN STORM
OUTFLOW BOUNDARIES THE NEXT COUPLE OF DAYS. /10

A SPECIAL NOTE... A WILDFIRE CURRENTLY JUST NORTH OF HURLBURT FIELD
(KHRT) WILL CONTINUE TO PRODUCE PERIODS OF DENSE SMOKE AND LOW
VSBY...ESPECIALLY THROUGH THE MORNING HOURS...IN THE VICINITY OF
(HRT/DTS/VPS). SMOKE ADVISORY REMAINS IN EFFECT FOR COASTAL OKALOOSA.
34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      95  71  91  71 /  30  30  20  30
PENSACOLA   95  75  91  75 /  30  20  20  20
DESTIN      92  76  89  76 /  30  20  20  20
EVERGREEN   96  68  94  70 /  20  20  30  30
WAYNESBORO  95  68  92  69 /  40  20  30  40
CAMDEN      95  67  93  69 /  20  20  30  40
CRESTVIEW   97  68  95  71 /  30  20  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...DENSE SMOKE ADVISORY UNTIL 1 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: AND COASTAL OKALOOSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 30, 10:58 AM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1158 AM CDT WED MAY 30 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-311200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1158 AM CDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON ACROSS
INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...AND THE WESTERN
FLORIDA PANHANDLE. SOME OF THE STORMS MAY BECOME STRONG TO BRIEFLY
SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE FROM LOCALIZED
DAMAGING WIND GUSTS. SMALL HAIL...FREQUENT LIGHTNING STRIKES...AND
HEAVY DOWNPOURS CAN ALSO BE EXPECTED IN ANY STRONGER STORMS THAT
DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED THURSDAY AND FRIDAY
AHEAD OF AN APPROACHING COLD FRONT. A FEW SEVERE STORMS CAPABLE OF
PRODUCING LOCALIZED DAMAGING WIND GUSTS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN STORM SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE.

GMZ630-650-655-670-675-311200-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1158 AM CDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS AROUND 15 KNOTS LATER TODAY WILL GIVE WAY TO CHOPPY
CONDITIONS ON AREA BAYS AND SOUNDS.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OR THIS
EVENING...MOSTLY NEAR THE COAST. STAY TUNED TUNED TO LOCAL MEDIA
OUTLETS OR NOAA WEATHER RADIO IF THREATENING WEATHER IS APPROACHING
YOUR AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTHWEST WINDS OF 15 TO 20 KNOTS ARE EXPECTED THURSDAY NIGHT AHEAD
OF AN APPROACHING COLD FRONT. SMALL CRAFT SHOULD EXERCISE CAUTION.

In the hours before

Special weather statement, May 30, 1:17 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CDT WED MAY 30 2012

ALZ063-302015-
LOWER MOBILE AL-
217 PM CDT WED MAY 30 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 315 PM CDT...

AT 213 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF THEODORE...OR NEAR BELLE FONTAINE...AND MOVING NORTHWEST AT 5
MPH OR LESS.

* LOCATIONS IMPACTED INCLUDE...
  EAST THEODORE...BELLE FONTAINE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, May 30, 1:23 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
223 PM CDT WED MAY 30 2012

ALZ064-FLZ002-302030-
COASTAL ESCAMBIA FL-LOWER BALDWIN AL-
223 PM CDT WED MAY 30 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
THROUGH 330 PM CDT...

AT 218 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
ENSLEY...OR 7 MILES SOUTHEAST OF CANTONMENT...AND MOVING WEST AT 5
TO 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOULDING...           GONZALEZ...           FERRY PASS...
  ENSLEY...             CANTONMENT...         BRENT...
  BELLVIEW...

THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 15.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, May 30, 1:29 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
229 PM CDT WED MAY 30 2012

ALZ064-FLZ002-302030-
COASTAL ESCAMBIA FL-LOWER BALDWIN AL-
229 PM CDT WED MAY 30 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
THROUGH 330 PM CDT...

AT 227 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF FOLEY...OR 4 MILES NORTHEAST OF ELBERTA...AND MOVING NORTH AT 10
MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EAST CENTRAL BALDWIN COUNTY
  RURAL CENTRAL ESCAMBIA COUNTY

THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 57 AND
66.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&

The radar

The Mobile radar (KMOB), 15 km away, was scanning. The volume nearest the first event began at 19:59 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Mobile

When
May 30, 2:00 PM CST to 2:02 PM CST
Where
Mobile County, Tillmans Corner
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
30.580, -88.130

Hail, Mobile

When
May 30, 2:15 PM CST to 2:17 PM CST
Where
Mobile County, 8 mi SW of Mobile Bates Fld
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
30.598, -88.325

Thunderstorm Wind, Baldwin

When
May 30, 2:18 PM CST to 2:20 PM CST
Where
Baldwin County, Elsanor
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
30.550, -87.580

Winds estimated at 60 mph blew down a fence and blew patio furnature across the yard and ripped off siding.

Hail, Mobile

When
May 30, 2:20 PM CST to 2:22 PM CST
Where
Mobile County, 6 mi SW of Mobile Brookley Fld
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
30.559, -88.121

Hail, Monroe

When
May 30, 4:07 PM CST to 4:09 PM CST
Where
Monroe County, Frisco City
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.430, -87.420

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2012Every state in 2012This day in weather historyWarnings in Alabama, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385384, 385385, 385386, 385720, 385721.